Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 138, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2008, 3:17 PM CDT for Rutherford County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2008, 3:17 PM CDT (20:17 UTC)
- Expired
- Jun 21, 2008, 3:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Rutherford County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:43 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 21, 10:43 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1043 AM CDT SAT JUN 21 2008 .UPDATE...WEAK SFC TROUGH AND MID LEVEL SUPPORT CROSSING MID TN TODAY...HELPING PRODUCE SCATTERED THUNDERSTORMS. MAIN AREA OF LIFT AND DEEPEST MOISTURE WILL BE EAST OF I 65...WITH DRIER AIR MOVING INTO WESTERN AREAS. STILL...FORECAST SOUNDINGS SHOW ENOUGH MOISTURE AND INSTABILITY FOR AT LEAST ISOLATED STORMS IN THE WEST. ONLY FORECAST UPDATE WILL BE TO INCREASE POPS SLIGHTLY FOR EASTERN AREAS. FORECAST TEMPS STILL LOOK GOOD WITH HIGHS IN THE UPPER 70S TO MID 80S. && .PREV DISCUSSION... /ISSUED 301 AM CDT SAT JUN 21 2008/ DISCUSSION... WEAK H5 WAVE MOVING THROUGH THE AREA TODAY AND A BIT BETTER H5 WAVE FOR SUN NGT AND MONDAY. OF COURSE...20-40 PCT POPS ASSOCD WITH EACH OF THESE FEATURES. SUN DAYTIME SEEMS TO BE IN BETWEEN THESE 2 FEATURES AND MAY ACTUALLY BE MOSTLY DRY. MON NGT AND TUE SEEM MOSTLY DRY AFTER THE PASSAGE OF THE TROUGH ON MON. THEN THE GFS HAS A SERIES OF MINI TROUGHS ZIPPING THROUGH THE UPPER FLOW KEEPING A 20 PCT CHANCE OF THUNDER IN THE FORECAST. TEMP TRENDS SEEM ABOUT NORMAL...EXCEPT FOR THE TROUGH ON MONDAY. BOUNDARY LAYER TEMPS SHOW SEVERAL DEGREES OF COOLING BEHIND THIS TROUGH. SO HI TEMPS FOR MON/TUE MAY BE A FEW DEGREES BELOW NORMAL. CPC 6-10 DY AND 8-14 DY OUTLOOKS ONCE AGAIN SHOWING ABOVE NORMAL TEMPS WITH NEAR NORMAL PRECIP. THE NEW 30 DAY OUTLOOK...HOWEVER...SHOWS BELOW NORMAL TEMPS WITH ABOUT NORMAL RAINFALL. TRENDS IN MOS GUIDANCE WERE UNREMARKABLE. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Jun 21, 5:32 AM CDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 532 AM CDT SAT JUN 21 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-221030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 532 AM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED STORMS ARE EXPECTED SUNDAY NIGHT AS A SHORTWAVE SWINGS ACROSS THE MID STATE. A FEW OF THESE STORMS MAY BECOME SEVERE, ESPECIALLY AROUND CLARKSVILLE, DOVER, AND CAMDEN. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER, SPOTTER ACTIVATION IS NOT ANTICIPATED. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 22 min |
| Jun 21, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 29 min |
| Jun 21, 2:48 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 27 min |
| Jun 21, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 26 min |
| Jun 21, 3:11 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 23 min |
| Jun 21, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 29 min |
| Jun 21, 6:51 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.